Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 75, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 12, 2001, 5:10 PM CDT for East Feliciana Parish, Saint Helena Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2001, 5:10 PM CDT (22:10 UTC)
- Expired
- May 12, 2001, 6:00 PM CDT
- In force
- 50 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 122213 SVRNEW LAC037-091-122300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 510 PM CDT SAT MAY 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA ST. HELENA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF GREENSBURG * UNTIL 600 PM CDT * AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS OVER NORTHERN EAST FELICIANA PARISH...MOVING SOUTHEAST AT 10 MPH. THE MAIN THREAT FROM THESE STORMS WILL BE DIME SIZED HAIL. STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:00 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 12, 2:00 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 200 PM CDT SAT MAY 12 2001 WILL STAY FAIRLY CLOSE TO THIS MORNING/S FORECAST WITH THE AFTERNOON PACKAGE. CONVECTION BEGINNING TO FIRE HARD OVER N LA STRETCHING INTO CENTRAL MS. THIS ACTIVITY ASSOCIATED WITH A SAGGING FRONTAL BOUNDARY THAT IS EXPECTED TO CROSS INTO THE N HALF OF THE FORECAST AREA LATE THIS AFTERNOON AND APPROACH THE GULF COAST LATER TONIGHT. STILL EXPECT THE OVERALL INTENSITY OF THE TSTM ACTIVITY TO DIMINISH AS IT APPROACHES THE CWA/PVA GIVEN WEAKENING MID LEVEL SUPPORT WITH ONLY LIMITED SFC TO 700 MB MOISTURE AVAILABLE. HOWEVER...WILL CERTAINLY NOT RULE OUT A FEW STRONG CELLS ACROSS THE FORECAST AREA LATE THIS AFTERNOON AND EVENING GIVEN THE DEGREE OF INSTABILITY THAT IS ALREADY IN PLACE. THERE IS SOME DIFFS WITH THE DEGREE OF VORT ENERGY BETWEEN THE 12Z AVN AND ETA RUNS WITH THE AVN BEING THE MORE AGGRESSIVE. GIVEN THE FACT FACT THE ETA LOOKS TO HAVE BEEN BETTER INITIALIZED OVER SE LA AT 12Z AND LOOKING AT PRESENT WX TRENDS AROUND 18Z CORRELATED WITH HPC GUIDANCE...FEEL THIS MODEL MAY BE THE BEST SOLUTION WITH THIS PACKAGE. THE TREND WOULD THEN BE TO DIMINISH THE ACTIVITY ACROSS MOST OF THE FORECAST AREA THIS EVENING ALLOWING FOR RAPID CLEARING STARTING LATE TONIGHT. STRONG UPPER LEVEL RIDGE OVER THE NW STATES SHOULD DICTATE WX CONDITIONS STARTING SUN AND CARRYING THROUGH THE EXTENDED AS THE RIDGE BEGINS TO SHIFT TOWARD THE E. ETA TIME HEIGHTS INDICATE A DEEP DRY SURGE AROUND 700 MB AND ABOVE WORKING ITS WAY IN ON SUN AND PERSISTING WELL PAST MON HELPING TO SUPPORT A CONTINUED DRY FORECAST THROUGH THE EXTENDED. TEMPS SHOULD BE AT OR SLIGHTLY ABOVE SEASONAL VALUES STARTING THE WORK WEEK AND CONTINUING THROUGH SAT. PRELIM NUMBERS... MCB 58/85/55/86 2000 BTR 62/87/58/87 2000 MSY 65/87/63/86 2000 GPT 63/86/58/84 2000 .NEW...NONE LA...NONE. MS...NONE. 09
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.